Hail, Vermilion
- When
- June 28, 12:49 PM CST to 12:51 PM CST
- Where
- Vermilion County, Bismarck
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.267, -87.600
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 28, 9:49 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1049 AM CDT WED JUN 28 2006 .UPDATE... SFC TROUGH CURRENTLY STRETCHES FROM JUST EAST OF KBMI WSW TOWARDS IJX. TREND SINCE EARLIER THIS MORNING IS SO FAR FOLLOWING NAM/RUC FORECASTS WHICH STRETCH THIS BOUNDARY OUT BETWEEN THE I-70 AND I-72 CORRIDORS BY THIS AFTERNOON. MAIN QUESTION REMAINS WHERE CONVECTION WILL BE FOCUSED THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS DISTURBANCE DROPPING THROUGH EASTERN MINNESOTA THIS MORNING... BUT THIS SHOULD SHEAR OFF MAINLY ACROSS NORTHERN ILLINOIS... AND IS NOT QUITE UP TO PAR WITH SHORTWAVES WE HAD THE PAST COUPLE AFTERNOONS. IN ADDITION... KDVN SOUNDING INDICATES SOME MID-LEVEL WARMING... AND NAM SOUNDINGS SHOW THIS WARMING INCREASING THROUGH THE AFTERNOON. BEST FOCUS FOR CONVECTION THEREFORE BECOMES AREAS ALONG AND SOUTH OF THE SFC TROUGH FOR THIS AFTERNOON... ESPECIALLY AS UPPER DISTURBANCE DELIVERS ITS GLANCING BLOW. THIS IS MORE OR LESS SUPPORTED BY VARIOUS MESOSCALE WRF RUNS...BOTH NMM AND ARW CORES... AS WELL AS THE NCEP OPERATIONAL MODELS. SO FAR... JUST SEEING SOME HIGH LEVEL AC AND ACCAS JUST AHEAD OF THE SFC TROUGH... BUT DIURNAL CU FIELDS ARE BEGINNING TO DEVELOP FROM EAST TO WEST FROM THE OHIO RIVER VALLEY. WITH CONTINUED COOLER AIR ALOFT... AND FAIRLY STEEP LOW LEVEL LAPSE RATES... SHOULD SEE CU DEVELOPMENT EVEN BEHIND THE SFC TROUGH THIS AFTERNOON... AND THERE WILL BE THE RISK OF SOME ISOLATED CONVECTION BEHIND THE BOUNDARY AS WELL. HAVE UPDATED THE GRIDS FOR MORE OPTIMISTIC CLOUD GRIDS... AND HAVE WEIGHTED POPS AHEAD OF THE SFC TROUGH... SLIGHT CHANCES FARTHER NORTH AND WEST. MAX TEMP FORECAST LOOKS GOOD. UPDATED ZFP OUT IN JUST A FEW. && .PREV DISCUSSION... /ISSUED 400 AM CDT WED JUN 28 2006/ NCEP AGAIN FAVORS GFS MODELS NEXT FEW DAYS...THOUGH DIFFERENCES OVER CENTRAL IL NOT NOTED UNTIL FRI WHEN GFS IS NOT FOLLOWED WITH MCS AND BULLSEYE QPF OVER CENTRAL/NORTHERN IL. FORECAST CONCERN IS SLIGHT RISK OF SEVERE THIS AFTERNOON AND EARLY EVENING AS STRONG UPPER LEVEL TROF AND ASSOCIATED SHORT WAVE AFFECT IL ONE MORE DAY. GUIDANCE TEMPS SIMILAR THROUGH FRI AND FOLLOWED CLOSELY. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... ISOLATED SEVERE THUNDERSTORM WITH POSSIBLE HAIL OVER FULTON COUNTY NEAR LEWISTOWN DISSIPATED AS QUICKLY AS IT FIRED UP. JUST A SMALL AREA OF SHOWERS SW OF PEORIA TO HAVANA AND MOVING SLOWLY ESE. SMALL AREA OF CONVECTION BETWEEN ROCKFORD AND MILWAUKEE AND MOVING EAST AND THE WI/IL BORDER. DAWN SURFACE MAP HAS VERY WEAK FRONTAL BOUNDARY OVER FAR NW IL AND FAR SE IOWA INTO FAR NW MO. TEMPS WERE IN THE UPPER 50S AND LOWER 60S AND DEWPOINTS 55 TO 61F. CLEAR SKIES SOUTH OF I-70 ACROSS SOUTHERN IL. BUT NOT MUCH FOG AROUND SO FAR WITH VSBY OF 5 MILES ALONG THE WABASH RIVER. UPSTAIRS A FAIRLY STRONG UPPER LEVEL TROF WAS OVER THE MS VALLEY WITH ONE SHORT WAVE OVER WESTCENTRAL IL... A STRONGER ONE OVER CENTRAL WI AND ANOTHER JUST NORTH OF MN AND MOVING SE. WEAK SURFACE TROF TO SLIDE SE INTO CENTRAL IL TODAY WHILE SHORT WAVE DIVES SE FROM THE UPPER MS VALLEY INTO CENTRAL/NE IL THIS AFTERNOON. THIS TO DEVELOP SCATTERED CONVECTION AGAIN THIS AFTERNOON AND DIMINISHING AFTER SUNSET. SPC HAS ALL OF CENTRAL/SE IL IN A SLIGHT RISK THIS AFTERNOON AND EARLY EVENING. RELATIVELY COOL 500 MB TEMPERATURES OF -14 TO -16C WILL CONTRIBUTE TO POCKETS OF MODERATE INSTABILITY WITH MLCAPES OF 1000 TO 1500 J/KG. WITH WEAK CAP...EXPECT CLUSTERS OF THUNDERSTORMS TO BECOMING INCREASINGLY WIDESPREAD THIS AFTERNOON. WHILE VERY WEAK CONVERGENCE ALONG SURFACE BOUNDARY AND DEEP SHEAR IS NOT VERY STRONG ...25 TO 35 KTS IN THE LOWEST 6 KM...THE MODERATELY STRONG LAPSE RATES AND INSTABILITY SHOULD SUPPORT STORMS CAPABLE OF SEVERE HAIL AND LOCALLY DAMAGING WINDS THROUGH THE AFTERNOON AND EARLY EVENING. HAVE HIGHS TODAY FROM 80 TO 85F WITH COOLEST NE WHERE MORE CUMULUS CLOUDS EXPECTED TO DEVELOP. UPPER LEVEL TROF SHIFTS FURTHER EAST OF IL THU WHILE WEAK HIGH PRESSURE SETTLES OVER IL THU. THIS SHOULD KEEP CONVECTION SOUTH OF CENTRAL/SE IL WHERE SPC KEEPS GENERAL RISK OF THUNDER WHILE SLIGHT RISK OVER FAR SOUTHERN IL. HIGHS IN THE LOW TO MID 80S WITH WARMER READINGS SW. WARM AIR ADVECTION PATTERN OVER SW IL AND MO THU NIGHT AND BOTH GFS AND NAM/WRF SHOWING QPF IN THIS AREA. ADDED SLIGHT CHANCE OF CONVECTION FROM SPRINGFIELD TO TERRE HAUTE SW AND OVER SE IL FRI. NAM/WRF KEEPS QPF OVER SOUTHERN IL FRI WHILE GFS DEVELOPS A BUNCH OF QPF ACROSS IL FRI. NOT READY TO BUY INTO GFS WETTER PATTERN AND WOULD LIKE TO SEE ANOTHER MODEL RUN SHOWING THIS AND AGREEMENT WITH OTHER MODELS. SPC HAS SLIGHT RISK OF SEVERE FRI AFTERNOON AND FRI NIGHT NORTH OF IL ACROSS WI. HIGHS FRI IN THE LOW TO MID 80S. LONG TERM...SATURDAY THROUGH WEDNESDAY... NOT MUCH CHANGES MADE TO THE EXTENDED FORECAST. SAT COULD STAY DRY MOST OF THE DAY WITH POSSIBLE MCS TRACKING SE ACROSS THE SOUTHERN GREAT LAKES LATER SAT AND SAT NIGHT. KEPT SLIGHT CHANCE SAT AFTERNOON WITH CHANCE POPS SAT NIGHT INTO SUNDAY AND BEST CHANCES TO BE OVER NE AREAS. UPPER LEVEL HEIGHTS ARE BUILDING THIS WEEKEND AND MEX HIGHS UP TO AROUND 90F. DID NOT GO THIS WARM MOST AREAS YET WITH 85 TO 90F SAT AND MID TO UPPER 80S SUNDAY WITH WARMEST READINGS SOUTH AND SW. GFS AND DGEX SHOWING WEST TO EAST FRONTAL BOUNDARY AND ASSOCIATED DISTURBANCE SHIFTING SLOWLY SOUTHWARD ACROSS IL EARLY NEXT WEEK...SO KEPT A RISK OF CONVECTION MON WHICH SHIFT INTO SOUTHERN IL TUE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HARDIMAN/HUETTL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1122 AM CDT WED JUN 28 2006 ILZ042>057-061>063-066>068-071>073-291100- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1122 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT SLOWLY MOVING THROUGH CENTRAL ILLINOIS THIS MORNING WILL STALL OUT BETWEEN THE I-72 AND I-70 CORRIDORS THIS AFTERNOON. THIS FRONT WILL BECOME A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE I-72 CORRIDOR THIS AFTERNOON... ESPECIALLY AFTER 1 PM. THIS ACTIVITY SHOULD SPREAD SOUTH AND EAST OF I-70 BY THE LATE AFTERNOON HOURS... GENERALLY AFTER 3 PM. SOME OF THESE STORMS MAY BECOME SEVERE... WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL MOVE INTO THE MID MISSISSIPPI VALLEY OVER THE WEEKEND... AND STALL OUT THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN THE RISK FOR THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. AT THIS TIME... IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND INTO TONIGHT. ILZ027>031-036>038-040-041-291100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- 1122 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A THREAT FOR A FEW ISOLATED THUNDERSTORMS LATER THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL... WITH AN OUTSIDE CHANCE OF A SEVERE STORM OR TWO. THE PRIMARY SEVERE THREAT SHOULD REMAIN OFF THE THE SOUTH AND EAST... AHEAD OF A WEAK COLD FRONT WHERE THUNDERSTORMS WILL HAVE THE OPPORTUNITY TO BECOME MORE ORGANIZED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL MOVE INTO THE MID MISSISSIPPI VALLEY OVER THE WEEKEND... AND STALL OUT THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN THE RISK FOR THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. AT THIS TIME... IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS AFTERNOON. HARDIMAN/AUTEN
The Indianapolis radar (KIND), 128 km away, was scanning. The volume nearest the first event began at 18:49 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511411, 5511412.